MAUDE Adverse Event Report: COEUR, INC. 150 ML W/ FILL TUBE LF 6000; INJECTOR AND SYRINGE, ANGIOGRAPHIC

COEUR, INC. 150 ML W/ FILL TUBE LF 6000; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number 77-150269
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (b)(4) was received indicating an injector syringe (part 77-150269, lot iat001905) malfunctioned during use.Specifically, the plunger popped out.The samples were received december 17, 2019 and enclosed within biohazard bags.These samples were evaluated, and on most of the returned product, the plungers were inside of the tubes.One sample did not have a plunger, and another sample had contrast in the tube with the plunger intact.Stock on-hand was checked and found to be acceptable.Twenty each were opened and all plungers were intact.Each plunger was pushed into the syringe and remained intact.After the plunger was pushed into the tube, each syringe was set in an upright position and no plungers fell out.The work order was reviewed and showed no discrepancies that may have contributed to the reported event.The product requires the end user utilize with an adaptor and jacket.The product marketing representative confirmed with the end user that they were using the deroyal-supplied adaptor and jacket with the affected device.The product is complete when it arrives to deroyal.The supplier, (b)(4), is the finished device manufacturer.Deroyal relabels and sterilizes the product.Therefore, a supplier corrective action request (scar) was issued to (b)(4).At the time of this report, a response has not been received.(b)(4).The investigation is ongoing at this time.This report will be updated when new and critical information is received.
 
Event or Problem Description
The syringe plunger popped out during an angiogram procedure.The clinician had to stop the case and reload the injector.
 
Additional Manufacturer Narrative
Root cause: the syringe is supplied to deroyal by coeur, inc.A supplier corrective action request (scar) was sent to coeur as well as the returned samples.In its scar response, coeur stated it was unable to duplicate the failure at 1,200 psi, which is within specification.Only when the pressure was increased to beyond specification was failure observed.Specifically, the average pressure at failure was 2,299 psi.The following are potential root causes as identified by coeur: wear of the pressure jacket installed on the injector, which may allow the syringe to swell and the plunger to loosen; syringe not adequately connected to the plunger, allowing it to separate during use; and wear of the injector components that engage the plunger.Corrective action: in its response, coeur, inc.Stated the injector equipment, including the pressure jacket and ram tip components, should be reviewed for servicing.Investigation summary an internal complaint (b)(4) was received indicating an injector syringe (part 77-150269, lot iat001905) malfunctioned during use.Specifically, the plunger popped out.The samples were received december 17, 2019 and enclosed within biohazard bags.These samples were evaluated, and on most of the returned product, the plungers were inside of the tubes.One sample did not have a plunger, and another sample had contrast in the tube with the plunger intact.Stock on-hand was checked and found to be acceptable.Twenty each were opened and all plungers were intact.Each plunger was pushed into the syringe and remained intact.After the plunger was pushed into the tube, each syringe was set in an upright position and no plungers fell out.The work order was reviewed and showed no discrepancies that may have contributed to the reported event.The product requires the end user utilize with an adaptor and jacket.The product marketing representative confirmed with the end user that they were using the deroyal-supplied adaptor and jacket with the affected device.The product is complete when it arrives to deroyal.The supplier, coeur, inc., is the finished device manufacturer.Deroyal relabels and sterilizes the product.Therefore, a supplier corrective action request (scar) was issued to coeur.A response was received and accepted january 29, 2020 by deroyal personnel.A total of (b)(4) units have been sold from january 2017 to present with a sales-to-complaints ratio of (b)(4).There have been four complaints during this time frame with one being identified as a like complaint.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
150 ML W/ FILL TUBE LF 6000
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
COEUR, INC.
209 creekside drive
washington NC 27889
MDR Report Key9545376
Report Number1060680-2019-00013
Device Sequence Number14306358
Product Code DXT
UDI-Device Identifier00749756319799
UDI-Public00749756319799
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K960965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number77-150269
Device Lot NumberIAT001905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1